Alert archive / Illinois / Tornado Warnings in 2000
Tornado Warning 34, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Jun 25, 2000, 11:14 PM CDT for Pike County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 11:14 PM CDT (04:14 UTC)
- Expired
- Jun 26, 2000, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLSX 260415 TORSTL ILC149-260500- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1114 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * TORNADO WARNING FOR... PIKE COUNTY IN WEST CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG ROTATION OVER NEW CANTON...MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH... NEW SALEM FISHHOOK PITTSFIELD PERRY GRIGGSVILLE VALLEY CITY CHAMBERSBURG DETROIT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER NOW! A BASEMENT OFFERS THE BEST PROTECTION. IF A BASEMENT IS NOT AVAILABLE...MOVE TO THE LOWEST FLOOR AND SEEK SHELTER IN A SMALL INTERIOR ROOM. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. MOBILE HOMES SHOULD BE ABANDONED IN FAVOR OF A MORE SUBSTANTIAL STRUCTURE. DO NOT TRY TO OUTRUN A TORNADO IN A~ VEHICLE. LAT...LON 3975 9129 3942 9098 3950 9059 3984 9060 RP
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Jun 25, 3:45 PM CDT, 7 hours 29 minutes earlier.
Area forecast discussion, Jun 25, 3:45 PM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT SUN JUN 25 2000 LKS LIKE WE CAN ONLY GET ABT 24 HRS OF TRANQUIL WX...AS NXT ROUND OF STMS HV ALREADY FORMED OVR E NE/W IA. CORFIDI VECTORS FROM ALL 3 MDLS ARE ALL POINTING TO A PRONOUCED SSE PROPAGATION OF STORMS DURG THE OVRNGT HRS...WHICH WL ALLOW STMS TO INGEST AMS THAT CURRENLY HAS LIS RUNNING FROM -10 TO -13 AND CAPES IN THE 3000-5000 J/KG RANGE. THINK ETA QPF HAS AMTS RIGHT...BUT NOT AT ALL CERTAIN ABT THE ORIENTATION WHICH KPS MAX RAINS OVR KS. NGM IS CERTAINLY MORE CORRECT WITH ONGOING CNVTN OVR OK...AND NOTICED THAT IT TENDS TO SHIFT BULLSEYE MORE EWD INTO W MO. STM MOTION VECTORS ASSOC WITH ONGOING STMS WULD SUPPORT THIS...AS WULD SUBTLE BUT SGFNT 85H THERMAL GRADIENT WHICH IS DRAPED OVR W MO ATTM. WITH INSTABILITIES SO GRT...PWS OF 1.5 TO 2.0...AND WITH SATURATED GND FROM RECENT RAINS...AM CONCERNED THAT THIS MAY BE A VRY DANGEROUS EVENT DURG THE OVRNGT HRS. WL ISSUE FFA FOR NW PARTS OF CWFA FOR TNGT DUE TO THIS THRT...GENLY ALG AND W OF A UIN-JEF LN. HVIST RAIN THRT IN OUR FA CERTAINLY APRS TO BE CNTRL MO...BUT WITH SUCH LO FFG VALUES OVR NE DUE TO FRI NGTS/SAT RAINS...WL XTND WATCH INTO THIS AREA AS WELL. MDLS ARE IN GENL AGREEMENT THAT SVRL TROFS WL BE PASSING THRU CNTRL U.S. OVR THE NXT 36 HRS...ALLOWING CDFNT OVR PLAINS TO DROP ACR FA. 12Z RUNS FOLLOWING CLOSELY WITH PREV RUNS IN PLACING FNT VCNTY OF UIN-CNU LN BY 12Z...AND INTO SE MO BY MON EVE. CHC POPS GIVEN BY MOS SEEM A LTL LO ACR AREA ON MON...HWVR IF STMS BCM OUTFLO DOMINATED THESE NUMBERS MAY BE MORE CORRECT. OVRALL...PCPN SHUD WIND DOWN FROM N TO S DURING THE DAY MON...WITH LAST OF THE RAIN EXITING S AREAS MON EVE. NOW APRS FNT WL DROP FAR ENUF S TO MAKE TUE A DRY DAY...BFR NXT SHTWV ROTATES THRU MEAN TROF PSTN OVR CNTRL U.S. AND GENERATES ANOTHER ROUND OF RAIN FOR MID WEEK. AS ALWAYS THIS TIME OF YR...TEMPS WL BE STGLY INFLUENCED BY TSTM ACTIVITY...BUT IN GENL GOING FCSTS STILL LK TO BE A GD FIRST ESTIMATE. .STL...FFA TNGT ALG-W OF A UIN-JEF LN TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 45 min |
| Jun 25, 10:50 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jun 25, 11:26 PM CDT | Severe Thunderstorm Warning | LSX | Brown | 49 min |
| Jun 26, 12:03 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Jun 26, 12:14 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 61 min |
| Jun 26, 12:28 AM CDT | Severe Thunderstorm Warning | LSX | Greene | 62 min |
| Jun 26, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Jersey | 65 min |
| Jun 26, 1:51 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 39 min |
| Jun 26, 2:35 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton | 25 min |
| Jun 26, 2:35 AM CDT | Severe Thunderstorm Warning | LSX | Washington | 25 min |
| Jun 26, 3:00 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 45 min |
| Jun 26, 3:09 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 51 min |
Nearby
Tornado Warnings in Illinois, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.